MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Occupation: lead rt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the white hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc cracked.As a result, the device was removed and replaced with a single lumen 3 fr catheter.The device had been used for infusion of total parenteral nutrition (tpn)/smof/lipid.No other adverse effects have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b5, h6- annex a.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In clarification received on 09sep2021, it was reported that the extension tubing connected to the hub was splitting, rather than the hub itself.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d7a.- implant date.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: it was reported that the white hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc cracked.As a result, the device was removed and replaced with a single lumen 3 fr catheter.The device had been used for infusion of total parenteral nutrition (tpn)/smof/lipid.No other adverse effects have been reported.In clarification received on (b)(6) 2021, it was reported that the extension tubing connected to the hub was splitting, rather than the hub itself.Investigation evaluation: reviews of quality control procedures, complaint history, instructions for use (ifu), and the device history record were conducted during the investigation.The complaint device was not returned to cook for investigation; therefore, a device failure analysis could not be performed.A document-based investigation evaluation was performed.A review of the device history record (dhr) confirmed no related non-conformances.A database search discovered 5 additional complaints associated with the reported lot number.Three of the additional complaints were from the same user facility, for the identical reported failure.While there are additional complaints on this lot, there is currently no evidence of manufacturing deficiency.The product ifu warns ¿do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube¿.The ifu also instructs to inspect the product for damage upon removal from the package.The information provided upon review of the device master record (dmr), ifu and design history file (dhf) suggests that the device was manufactured to specification.There is no evidence of nonconforming product in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously completed capa found that this issue is related to device design.Based on the information provided and the results of the investigation, cook has concluded that device design contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11696278
Report Number1820334-2021-01178
Device Sequence Number2980765
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)221228(10)13755487
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13755487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer09/09/2021
09/23/2021
02/03/2022
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date09/14/2021
09/28/2021
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 MO
Patient SexMale